Allergy Shot w/prednisone and hip problem

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

runnrdad
New Member


Date Joined Mar 2010
Total Posts : 1
   Posted 3/19/2010 7:00 AM (GMT -7)   
Last year around this time I visited my family doctor and told him my seasonal allergies were bothering me and otc claritin wasn't working too well.  He told me "no problem" we can give you a shot.  The nurse came in and told me she would be giving the shot in my right hip/buttock.  I asked her what was in it and she said "a bunch of stuff and prednisone."  I took the shot and had no immediate reaction problems.  about a month later, while working out on the elliptical trainer, my right hip started to hurt.  I worked through the pain until January of this year by going to massotherapists because I thought it was hip flexor or piriformis problem.  Since January I've been limping and unable to work out at all.  I visisted an orthopaedic doctor last week who took x-rays.  My right hip is "bone on bone" and he told me I need a total hip replacement.
 
Could there be a connection between the allergy shot (I only had one) and this problem?   I am pretty upset about this diagnosis because I have always worked hard to stay in shape.  I am male and 58 years old.
 
Thanks for any insights you can give.

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23427
   Posted 3/19/2010 8:38 AM (GMT -7)   
It seems to me that you may of had this bone on bone slowly brewing and that the prednisone may have put it over the edge so to speak. But it's hard to say. Usually with prednisone it takes a while and with frequent usage to cause any sort of complications and/or damage.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(6 daily),6mp(50-100mgs),Bentyl, Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate ALL mesalamines**~Allergies-Singulair, Zyrtec~Secondary Reynauds Syndrome~Sacroiliitis~bulging and herniated discs C5/C6 & C6/C7~Epidural injections (2 series of 3), OA (hands and spine)-Tylonel Arthritis, Celebrex, Fibromyalgia (diagnosis pending)
To help Healingwell - click here: DONATE
 
 
 
 
 

 
 


jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10392
   Posted 3/19/2010 9:09 AM (GMT -7)   
I agree it's doubtful the single dose of Prednisone had an effect on your hip. For an active person, it isn't unusual to have this situation at 58. Cartilage loss can occur suddenly through trauma, but most commonly occurs gradually through wear. The more weight-bearing exercise you do, the more wear and tear on the cartilage in your hips and knees.

It's not fair, but what helps us can also cause some problems in the long run.

liljagster
New Member


Date Joined Apr 2010
Total Posts : 4
   Posted 4/27/2010 5:49 PM (GMT -7)   
I got a steroid shot in March after getting poison ivy and before the nurse practitioner ordered it, she warned me that it could kill a bone and asked if I still wanted it. I told her that I was never told that before and have had these shots before as I get poison ivy every year. She gave me the shot and pills. It put me in the ER a month later. I felt a little of the hip pain, but mine was mostly in the knees. However, long term use of prednisone crippled my male cousin and ruined his hips. I believe it could be the shot in your case even though it seems strange with just one dose, but... look at what the nurse practitioner told me... I have been experiencing many many many of the side effects and in a major way this last round... and I've done this every year when I get poison ivy. I will never take Prednisone again. I hope you get better.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:47 AM (GMT -7)
There are a total of 2,735,789 posts in 301,336 threads.
View Active Threads


Who's Online
This forum has 151436 registered members. Please welcome our newest member, george252.
149 Guest(s), 1 Registered Member(s) are currently online.  Details
UC prisoner


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer